it started as a red chin - then whole face felt like it was on fire when dose increased on Lialda.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

okiemom
Regular Member


Date Joined Sep 2007
Total Posts : 104
   Posted 10/29/2007 9:16 AM (GMT -7)   
Okay - this is long but I needs some advice about new doc and the last colonoscopy I had.
 
I went to a new GI doctor after being off my meds for over a year,  I decided that I wanted to see if there was some better answers out there and if I could control the occasional blood & mucus -  U was having some formed stools and some D.  and sometimes urgency - stress really plays a BIG part in it.
 
My visit was on the Sept. 25th   -  we had a long chat and he said I could try several routes and wait and see or go ahead and start Lialda and set up a colonoscopy.
 
So I did I started taking med on the 26th in the AM  - with in a few days my chin turned red and had bumps - looked like acne. 
I thought okay it must be close to ttotm.
Well I started ttotm on Oct 1 -  so it was not really that close, but I did not pay attention -  my chin was still red - could not really figure it out but not pay much attention -
he had me taking meds and told to try to take Imodium AD instead of fiber - I did and that caused me to have a C feeling a I had blood the 2 times I tried it.  So I stopped it.
 
then on the 17th of October we did the colonoscopy - it was very inflamed and raw -  he had me do downstairs in the hospital and do a n ultrasound on my liver because of the liver enzymes -  ( it was a LONG DAY) -  he told me he would call Friday and go over everything with me -  well he did not so I called Monday -  he apologized.
 
he upped my Lialda from 2.4 to 3.6 mg per day -  I take them in the AM starting Tuesday -  Wednesday evening my face feels like I have chapped my lips -  then Thursday  my checks turn red and feel like I have a wind burn on them about the same time my lips had started to fill chapped the day before,   I just passed it off again -
well Friday evening about the same time as the two days before my face was even more red all over and felt like I had burned it -  my nose was a bright red along with my checks  -  I trued putting a cold wash cloth on them etc.
So now I decided to call the pharmacy,  she tells me she thinks I am having a reaction to the Lialda and I need to call the doc ASAP.
 
I called the after hours number got the docs nurse that was on call -  she called GI that was on call he told me to stop taking it - and to wait until Sunday and take Colozal ( I already had some from almost a year ago when I had given up before)
so Saturday - I get up and take nothing - and you know what my face does not turn red and burn Saturday night.  I decided I was not going to take the Colozal Sunday either, and you know what Sunday my face did not burn and then today and last night even the redness in chin is gone,
It still feels like I have a whelps on chin, and like it wanted to peal a little -  lips are finally starting to not be so dry.
 
 
Here is the questions in all of this -  if it was causing my face to turn that red and burn -  what was it doing to my colon.  Could that not be part of the reason it was so raw looking,  that is how my chin & face felt Friday......
 
I have called my new GI doc so am waiting to hear back - and plan to ask him about the colonoscopy
 
what do you guys think.
 
 
Diagonsed with UC in about 99 - 
Started new GI 9-25-07
Lialda 2.4 in AM(started 9-26-07) canasa 1000mg  2xs per day(started 9-26-07)
Probiotics, calcium with Vitamin D, slow release Iron, Psyllium Husk Fiber. 


Old Hat
Veteran Member


Date Joined Feb 2007
Total Posts : 5135
   Posted 10/29/2007 10:32 AM (GMT -7)   
The question that comes to my mind: are you allergic to 5-ASA meds, or to the bonding agent in Lialda? Did you have a bad reaction to Colazal when you took it? (Also a 5-ASA) If you're allergic to 5-ASAs, the doctor will have to find another course of treatment for your UC. Good luck with getting to the bottom of this problem; I know from personal experience that allergic reactions can make one feel truly miserable with major skin rashes. / Old Hat (nearly 30 yrs with left-sided UC; currently on 3 Colazal daily; seem to be back in remission)

okiemom
Regular Member


Date Joined Sep 2007
Total Posts : 104
   Posted 10/29/2007 10:50 AM (GMT -7)   
Old Hat - I dont rember having a reaction to the Colazal - I did find that Urticaria - happens in less than 1%

so should I ask for another scope
Diagonsed with UC in about 99 - 
Started new GI 9-25-07
Lialda 2.4 in AM(started 9-26-07) canasa 1000mg  2xs per day(started 9-26-07)
Probiotics, calcium with Vitamin D, slow release Iron, Psyllium Husk Fiber. 


therearemiracles
Veteran Member


Date Joined Dec 2006
Total Posts : 3533
   Posted 10/29/2007 10:50 AM (GMT -7)   

Okiemom,

I have posted serveral times that colozal has given me a dry chin with bumps like acne. I still have it and it's slowly getting better, I've been off colozal for 30 days now. I guess it was a rash, allergic reaction. I too, just kept taking it and still after 8 weeks my symptoms did not improve.

 


I had the Rocephin shot and 2 weeks of Omnicef, this helped with my bloating and digestion. That was 4/15/07
Had Cipro and Predison for 10 & 5 days, 7/3/07
Colonoscopy & Endoscopy 7/27, Left sided colitis and near cecum (mild)
Had a shot of steriods for my ear inflammation 8/31
Stopped Colozal 10/1/07 was on it for 7 weeks, side effects
On Standard Process supplements, trying a new protocal from a
natural path as of 9/10/07
I belive laughter is the best medicine, I need to laugh more!
 
 
 


okiemom
Regular Member


Date Joined Sep 2007
Total Posts : 104
   Posted 10/29/2007 11:06 AM (GMT -7)   
well - I did not take the Colozal like the on call doc said to do Sunday,

I looked up the Urticaria and the one pic I found looked like my face did when he increased the dosage.

I am not patient - I wish he would call me :~(
Diagonsed with UC in about 99 - 
Started new GI 9-25-07
Lialda 2.4 in AM(started 9-26-07) canasa 1000mg  2xs per day(started 9-26-07)
Probiotics, calcium with Vitamin D, slow release Iron, Psyllium Husk Fiber. 


quincy
Elite Member


Date Joined May 2003
Total Posts : 29856
   Posted 10/29/2007 12:43 PM (GMT -7)   
Hi..you're definitely allergic to it, and you should avoid taking them since you already had reactions that increased each time you increased the dosage. Maybe stop the Canasa as well.

Did your hands peel or have a reaction as well?

You should definitely call the doctor again....maybe Entocort and the steroid enemas will be a good option for you.

Keep us posted. If you are allergic or have side effects to salicylates..you should check out all foods/preparations that have it in them....might help your symptoms as well.

Not everyone can take them.

quincy
*Heather*Status:mini flare June 23* 6asacol daily+ Salofalk (tapered every 4th night)
~diagnosed January 1989 UC (proctosigmoiditis)
~5ASA: Asacol + Salofalk enemas (increase for flares tapered to maintenance)
~Bentylol (dicyclomine) 20mg as needed
~vitamins/minerals 
~Probiotic 2 (Natural Factors Protec) + 1 (Primadophilus Reuteri) at bedtime
~Natural Factors Multi Digestive Enzymes with supper
~Ranitidine,Pariet (reflux) Effexor XR 75mg;  Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!


okiemom
Regular Member


Date Joined Sep 2007
Total Posts : 104
   Posted 10/29/2007 2:02 PM (GMT -7)   
I am not good about the canasa - I need to go to the restroom almost every time.

He did call and they asked me if I wanted to come in or try the Colozal -
I said come in - I go tomorrow at 3:00

I was already meeting with the surgeon for the surgery on Monday for the Papillary Carcinoma of the Thyroid - he is going to remove 1/2 or all of the Thyroid.


Nope hands did not peal, but lips sure are and the chin is flaking.

I did call the makers of Lialda and they documented it.

I still think that I should have a new scope after all of the meds get out of my system before I let him put me in Iruman and Remicade - that is what he was going to do - three rounds of Remicade and then maint dose if Iruman,
I dont know what class of drug they are.

I wish I could remember when I was having the rash on my face before, it was never that bad but I did not write it down. BAD ME - note to self to keep a journal.
Diagonsed with UC in about 99 - 
Started new GI 9-25-07
Lialda 2.4 in AM(started 9-26-07) canasa 1000mg  2xs per day(started 9-26-07)
Probiotics, calcium with Vitamin D, slow release Iron, Psyllium Husk Fiber. 


Old Hat
Veteran Member


Date Joined Feb 2007
Total Posts : 5135
   Posted 10/31/2007 10:39 AM (GMT -7)   
Your thyroid function will have to be taken into account, it would seem to me, if/when your UC meds are changed. This calls for patience: a male relative of mine with no other medical problems needed to have malignant thyroid destroyed by radioactive iodine in his mid-forties; it took several months for him to feel back-on-track because his replacement hormone level had to be readjusted several times. Sorry to read that you're having complications with UC meds, too. No doubt that it's a trying situation. Please let us know how you're doing when time/energy permit. / Old Hat (nearly 30 yrs with left-sided UC ... [etc.])
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 15, 2017 3:42 AM (GMT -7)
There are a total of 2,905,656 posts in 318,879 threads.
View Active Threads


Who's Online
This forum has 158236 registered members. Please welcome our newest member, rackfinity017.
203 Guest(s), 2 Registered Member(s) are currently online.  Details
Kennyan, Dimitri71